Alert archive / Minnesota / Wind Chill Advisories in 2013
Wind Chill Advisory 3, NWS Grand Forks, ND
NWS Grand Forks, ND issued this wind chill advisory at Jan 16, 2013, 3:24 PM CST for 7 counties in Minnesota. It took effect at Jan 16, 2013, 6:00 PM CST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Jan 16, 2013, 3:24 PM CST (21:24 UTC)
- In effect from
- Jan 16, 2013, 6:00 PM CST
- Expired
- Jan 17, 2013, 3:03 AM CST
- In force
- 9 hr
- Issued by
- NWS Grand Forks, ND
Counties Beltrami County, MN, Clearwater County, MN, Kittson County, MN, Lake of the Woods County, MN, Marshall County, MN, Pennington County, MN, Roseau County, MN
The radar
The Fargo/Grand Forks radar (KMVX), 148 km from the middle of the area, began a volume at 21:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
International Fa, MN (KINL), launched 12:00Z, 9.4 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 494 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 81 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
548 WWUS43 KFGF 162124 WSWFGF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 324 PM CST WED JAN 16 2013 ...DANGEROUS WIND CHILLS TONIGHT AND THURSDAY MORNING... .THE COMBINATION OF TEMPERATURES BELOW ZERO AND LIGHT WINDS WILL COMBINE TO PRODUCE DANGEROUS WIND CHILL TEMPERATURES IN NORTHWEST MINNESOTA OVERNIGHT INTO THURSDAY MORNING. MNZ004>009-013-016-017-171600- /O.NEW.KFGF.WC.Y.0003.130117T0000Z-130117T1600Z/ KITTSON-ROSEAU-LAKE OF THE WOODS-WEST MARSHALL-EAST MARSHALL- NORTH BELTRAMI-PENNINGTON-NORTH CLEARWATER-SOUTH BELTRAMI- INCLUDING THE CITIES OF...HALLOCK...ROSEAU...BAUDETTE...WARREN... NEWFOLDEN...RED LAKE...THIEF RIVER FALLS...BAGLEY...BEMIDJI 324 PM CST WED JAN 16 2013 ...WIND CHILL ADVISORY IN EFFECT UNTIL 10 AM CST THURSDAY... THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM CST THURSDAY. * WIND CHILL VALUES FROM 25 TO 30 BELOW ZERO ARE EXPECTED TONIGHT INTO THURSDAY MORNING ACROSS NORTHWEST MINNESOTA. ALTHOUGH WINDS WILL GENERALLY REMAIN UNDER 10 MPH...AIR TEMPERATURES WILL FALL BELOW ZERO PRODUCING DANGEROUS WIND CHILLS. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR APPROPRIATE CLOTHING...INCLUDING HAT AND GLOVES. && $$ DK
1 follow-up statement
276 WWUS43 KFGF 170903 WSWFGF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 303 AM CST THU JAN 17 2013 ...WIND CHILL ADVISORY FOR NORTHWESTERN MINNESOTA CANCELLED... MNZ004>009-013-016-017-171015- /O.CAN.KFGF.WC.Y.0003.000000T0000Z-130117T1600Z/ KITTSON-ROSEAU-LAKE OF THE WOODS-WEST MARSHALL-EAST MARSHALL- NORTH BELTRAMI-PENNINGTON-NORTH CLEARWATER-SOUTH BELTRAMI- INCLUDING THE CITIES OF...HALLOCK...ROSEAU...BAUDETTE...WARREN... NEWFOLDEN...RED LAKE...THIEF RIVER FALLS...BAGLEY...BEMIDJI 303 AM CST THU JAN 17 2013 ...WIND CHILL ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS CANCELLED THE WIND CHILL ADVISORY. CLOUDS HAVE MOVED IN AND WILL KEEP TEMPS FROM FALLING MUCH MORE OVERNIGHT. WINDS WILL REMAIN AROUND 5 MPH....BUT WITH A BIT WARMER TEMPERATURES THE REST OF THE EARLY MORNING WIND CHILLS WILL REMAIN ABOVE 25 BELOW. $$ DTR
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this wind chill advisory went out at Jan 16, 10:11 AM CST, 5 hours 13 minutes earlier.
Area forecast discussion, Jan 16, 10:11 AM CST, 5 hours 13 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE GRAND FORKS ND 1011 AM CST WED JAN 16 2013 .DISCUSSION... OVERALL...FORECAST IS IN GOOD SHAPE. ADJUSTED HIGHEST POPS A BIT FARTHER SOUTH ALONG BAND OF LIGHT SNOW STRETCHING FROM BOTTINEAU TO BETWEEN FARGO AND WAHPETON. THIS AREA OF SNOW EXPECTED TO SAG SOUTH AND EAST THROUGH THE DAY ALONG STRONGEST MID-LEVEL THERMAL GRADIENT. ACCUMULATIONS SHOULD BE AN INCH OR LESS. SNOW SHOULD EXIT THE FORECAST AREA BY 00 UTC TONIGHT. SURFACE COLD FRONT HAS MOVED SOUTH AND WEST OF THE FORECAST AREA AND WITH STRONG COLD AIR ADVECTION...EXPECT TEMPERATURES TO FALL THROUGH THE DAY. MOST LOCATIONS NORTH OF THE HIGHWAY 2 CORRIDOR WILL FALL BELOW ZERO BY 6 PM THIS EVENING. AFTERNOON BOUNDARY LAYER DEEPENS TO BETWEEN 900 AND 950 HPA WITH AROUND 20 KTS TO MIX TO THE SURFACE...SO WILL SEE NORTHERLY WIND FROM 10 TO 15 MPH. SHOULD SEE SOME GRADUAL CLEARING ACROSS THE NORTHEAST LATE IN THE DAY... BUT DID INCREASE SKY COVER THIS MORNING AND EARLY AFTERNOON REGION- WIDE GIVEN UPSTREAM CLOUD COVER. && .AVIATION... CIGS SHOULD IMPROVE AS IFR/MVFR CONDITIONS ERODE WITH DRIER NORTHERLY WINDS AT ALL TAF SITES. ANY STRONG GUSTS THIS MORNING WILL DIMINISH DURING THE LATER HALF OF THE DAY WITH SFC HIGH BUILDING IN TO THE REGION. SNOW BAND MAY CLIP THE DVL AND FAR TAF SITES THROUGH EARLY AFTN...MAY CAUSE VSBY/CIGS TO DROP FOR A BRIEF PERIOD. && .PREV DISCUSSION... /ISSUED 636 AM CST WED JAN 16 2013/ UPDATE... UPDATED FOR A EASTWARD TREND OF -SN ACROSS THE LANGDON TO GFK TO PARK RAPIDS LINE. ALSO COOLED TEMPS THIS MORNING ACROSS THE NORTH AS TEMPS IN THE SINGLE DIGITS ENTERING INT EH NORTHERN VALLEY ALREADY. LATEST RAP MODEL RUN HANDLED THESE TRENDS VERY WELL USED IT FOR THE REST OF THE MORNING AND INTO EARLY AFTN OF PCPN PLACEMENT. PREV DISCUSSION... /ISSUED 340 AM CST WED JAN 16 2013/ SHORT TERM... THE CHALLENGES FOR THE FORECAST THIS MORNING INCLUDE THE TIMING OF FRONTAL PASSAGES AND ASSOCIATED PCPN/CLOUD COVER AND AND ITS EFFECT ON TEMPERATURES. MODELS IN REASONABLE AGREEMENT WITH GENERAL FEATURES THROUGH THE END OF THE WEEK AND WILL USE A BLEND FOR THE FORECAST PACKAGE. COLD FRONT CURRENTLY PUSHING ACROSS THE CWFA WITH A STRONG PUSH OF CAA IN ITS WAKE. AHEAD OF THE WIND SHIFT TO THE NORTH TEMPS HAVE PUSHED INTO THE MID 30S VALLEY AND WEST. SAFE TO SAY TODAYS HIGHS HAVE BEEN REACHED AND TEMPS WILL FALL FOR THE REST OF THE DAY AS 925MB TEMPS DROP 10 TO 20 C BY 00Z THURS. SOME -SN IS LIKELY ACROSS THE SW PORTION OF THE CWFA AS A WEAK IMPULSE MOVES SE ALONG THE BAROCLINIC ZONE AND UNDER THE 300MB RIGHT EXIT REGION. EXPECT AN INCH OR TWO ALONG AND SOUTH OF A LINE FROM DVL TO W CASS TO ELBOW LAKE. SFC HIGH PRESSURE SLIDES ACROSS THE REGION TONIGHT AND TEMPS WILL BE HIGHLY DEPENDENT ON CLOUD COVER WITH THE COLDEST VALUES EXPECTED ACROSS THE NW MN... NEAR ZERO IN THE FAR WEST TO ALMOST 20 BELOW IN THE N RRV AND ROX TO BDE AREAS. A SLOW RECOVERY EXPECTED THURSDAY AS WEAK MIXING AND THE COLD COLUMN LIMIT WARMING. RETURN FLOW AHEAD OF THE NEXT SW IN THE NW FLOW BEGINS THURSDAY PM AND SHOULD LIMIT TEMP DROP OFF ACROSS E ND AS CLOUDS/-SN IN THE WAA MOVES INTO THE FA. SFC LOW TRACK ALONG AND SOUTH OF THE INTERNATIONAL BORDER WILL KEEP BEST CHC FOR -SN ALONG THE INTERNATIONAL BORDER AREAS TO BEMIDJI FRIDAY WITH WEST WINDS ALLOWING FOR SOME WARMING ACROSS SE ND FRIDAY AFTN. COLD FRONT PUSHES THROUGH OVERNIGHT WITH FALLING TEMPS EXPECTED DURING THE DAY SATURDAY. LONG TERM (SAT-TUE)... A COLD PERIOD COMING UP AS ALL LONG RANGE MODELS SHOW THE POLAR LOW OVER HUDSON BAY. SEVERAL SHORT WAVES WILL CONTINUE TO MOVE SOUTHEAST...ONE WILL MOVE THRU SUNDAY FOLLOWED BY HIGH PRESSURE AND LIKELY THE COLDEST OF THE AIRMASSES THIS WINTER SEASON FOR SUN NIGHT INTO TUESDAY. EXPECT TEMPS TO REMAIN BLO ZERO SUN-TUE. WITH HIGH OVERHEAD AND LIKELY A CLEAR SKY SHOULD HAVE WIDESPREAD -20S SUN NIGHT AND AGAIN MON NIGHT...COLDEST IN THE NORTH AND EASTERN PARTS OF THE FCST AREA. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...NONE. MN...NONE. && ROGERS/JK
Hazardous weather outlook, Jan 16, 6:02 AM CST, 9 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 602 AM CST WED JAN 16 2013 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-171215- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH-EDDY-NELSON-GRAND FORKS- GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT-RICHLAND- WESTERN WALSH- 602 AM CST WED JAN 16 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT LIGHT SNOW IS POSSIBLE ACROSS THE DEVILS LAKE BASIN AND CENTRAL AND SOUTHERN RED RIVER VALLEY THIS MORNING AND INTO EARLY AFTERNOON. ACCUMULATIONS OF AN INCH OR SO ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ANOTHER ROUND OF LIGHT SNOW IS POSSIBLE FRIDAY MORNING AS THE NEXT LOW PRESSURE SYSTEM PUSHES THROUGH THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. JK
Nearby
Wind Chill Advisories in Minnesota, 2013Every wind chill advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.